MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD SWIVEL ADAPTOR; SKULL PINS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD SWIVEL ADAPTOR; SKULL PINS
Catalog Number A1018
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
This is 2 of 2 reports linked to mfg report number 3004608878-2025-00206: a resident physician reported that the mayfield swivel adaptor (a1018) was used for a case along with the integra mayfield bed attachment, base unit, skull clamp, and pins.The resident placed the skull clamp and it was checked by the attending surgeon.During the case, they felt something shift and checked the patient¿s head position within the skull clamp and it was the same; nothing moved.At the end of the case when the patient was flipped to the bed and the skull clamp was removed, the resident noticed an indentation on the patient¿s nose.The round connection point where the skull clamp meets the swivel adaptor was pressing against the patient¿s nose.The resident confirmed the extra pop feeling when locking the skull clamp and there was no play in the mayfield set up.He also checked the patients scalp for any lacerations and there were none.The base unit used in this procedure is unknown, as it was not flagged with the other equipment after the procedure.No surgical delay was reported.
 
Additional Manufacturer Narrative
The mayfield swivel adaptor (a1018) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - inspection of the returned unit shows damaged teeth on the swivel sleeve, and the washers and retaining rings are worn.Due to the nature of the customer's complaint, the unit was sent to quality engineering (qe) for further investigation.Further investigation by qe confirms the initial findings, that the swivel adapter is in worn/used condition with damage to the starburst teeth.To resolve the issues, by the completion of service, the swivel sleeve, washers, retaining rings and label will be replaced.Additionally, it is recommended that the unit is serviced before returning to the customer.Root cause - the complaint is confirmed via the inspection.The swivel sleeve has damaged teeth that is not allowing it to fully lock onto the clamp.The probable root cause is damage from rough or improper handing of the unit.No further corrective action is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD SWIVEL ADAPTOR
Common Device Name
SKULL PINS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23437751
Report Number3004608878-2025-00207
Device Sequence Number17301347
Product Code FWZ
UDI-Device Identifier10381780267515
UDI-Public10381780267515
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA1018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Initial Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
A1059 MAYFIELD MODIFIED SKULL CLAMP; UNKNOWN MAYFIELD BASE UNIT
Patient SexUnknown